Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 14, 2011, 3:00 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 3:00 PM MDT (21:00 UTC)
- Expired
- Sep 14, 2011, 3:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties De Baca County, NM, Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 73 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS55 KABQ 142100
SVRABQ
NMC011-019-142130-
/O.NEW.KABQ.SV.W.0059.110914T2100Z-110914T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
EAST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 330 PM MDT
* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL GUADALUPE COUNTY...OR ABOUT 16 MILES EAST OF SANTA
ROSA...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EXTREME NORTH CENTRAL DE BACA COUNTY...
RURAL EAST CENTRAL GUADALUPE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3506 10418 3470 10419 3477 10448 3490 10454
3496 10450
TIME...MOT...LOC 2100Z 271DEG 19KT 3489 10437
$$
GUYER1 follow-up statement
951
WWUS55 KABQ 142111
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT WED SEP 14 2011
NMC011-019-142130-
/O.CON.KABQ.SV.W.0059.000000T0000Z-110914T2130Z/
DE BACA-GUADALUPE-
311 PM MDT WED SEP 14 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GUADALUPE AND EXTREME NORTH CENTRAL DE BACA COUNTIES UNTIL 330 PM
MDT...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL GUADALUPE
COUNTY...OR ABOUT 20 MILES EAST OF SANTA ROSA...MOVING EAST AT 20
MPH. STRONG WINDS WILL PRECEDE THE HEAVIEST RAINFALL BY UP TO 15
MINUTES.
* LOCATIONS IMPACTED INCLUDE...
RURAL DE BACA COUNTY..
RURAL GUADALUPE COUNTY...
LAT...LON 3489 10445 3499 10439 3506 10418 3470 10419
3475 10441
TIME...MOT...LOC 2111Z 271DEG 19KT 3489 10430
$$
GUYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 11:07 AM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 14, 11:07 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1107 AM MDT WED SEP 14 2011 .UPDATE...SENDING OUT A QUICK UPDATE TO TRY AND CATCH UP WITH THE RAPID EVOLUTION OF THIS COMPLICATED PATTERN. DIFFLUENCE ALOFT UNEXPECTEDLY KEPT MORE VIGOROUS AREAS OF SHOWERS AND STORM ONGOING THROUGH THE OVERNIGHT AND MORNING. IN FACT A VORT MAX LOOKS TO HAVE COME TOGETHER...CURRENTLY EVIDENT ON VISIBLE SATELLITE AND RADAR IMAGERY OVER RIO ARRIBA COUNTY. POPS WERE ADDED TO SOUTHEASTERN ZONES INCLUDING CHAVES AND ROOSEVELT COUNTIES WHERE ONGOING CONVECTION LOOKS TO CONTINUE IN DIFFLUENT FLOW ALOFT AMIDST MID LEVEL WARM AIR ADVECTION AHEAD OF THE BACK DOOR COLD FRONT. THE SURFACE FRONT HAS ALREADY PUSHED THROUGH THE NORTHEAST WITH A WIND SHIFT ALREADY NOTED AT CLOVIS. THIS SHOULD CARRY THE SEVERE/STRONG THUNDERSTORM THREAT MORE INTO THE EAST CENTRAL PLAINS...BUT CONFIDENCE HAS LOWERED SOME IN THE GENESIS OF STRONG CONVECTION GIVEN THE ABUNDANT CLOUD COVER THAT MAY LIMIT DIURNAL HEATING AND DESTABILIZATION IN PORTIONS OF THE EASTERN PLAINS. AS WE WORK ON THE UPCOMING AFTERNOON FORECAST PACKAGE WE WILL BE TENDING TO THE ISSUE OF THE GAP/CANYON WINDS AND THE ARDUOUS TASK OF TRYING TO PINPOINT THE TIMING AND STRENGTH. FOR NOW IT LOOKS LIKE WIND SPEEDS WILL STAY SUB-ADVISORY CRITERIA. 52 && .PREV DISCUSSION...332 AM MDT WED SEP 14 2011... THE CUT OFF UPPER LOW THAT HAS BEEN STALLED OVER SOUTHERN CA THE LAST SEVERAL DAYS WILL FINALLY TRANSITION SLOWLY EASTWARD THROUGH THE CENTRAL AND SOUTHERN ROCKIES WHILE IT GRADUALLY FILLS TODAY THROUGH THURSDAY NIGHT. MEANWHILE...A BACK DOOR COLD FRONT THAT ENTERED NEW MEXICOS NE PLAINS LATE TUESDAY WILL CONTINUE TO PROPAGATE SOUTHWARD THROUGH THE EASTERN PLAINS TODAY. A REINFORCING SURGE OF COOL AND MOIST AIR WILL PUSH SOUTHWESTWARD INTO NEW MEXICO LATER TODAY AND TONIGHT...PRODUCING A GUSTY EAST WIND BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY LATE THIS EVENING THROUGH THURSDAY MORNING. THERE COULD BE SOME STRONG TO SEVERE STORMS THIS AFTERNOON ON PARTS OF THE EAST CENTRAL AND SOUTHEAST PLAINS...MAINLY SOUTHEAST OF LAS VEGAS TO AROUND SANTA ROSA...FORT SUMNER...CLOVIS AND PORTALES. THE DEEPENING POOL OF COOLER AIR NORTHEAST OF THIS AREA IS NOW EXPECTED TO BE TOO STABLE BY THE AFTERNOON HOURS FOR STORMS TO TURN SEVERE. HOWEVER...THE REINFORCING SURGE OF COOLER AIR SHOULD HIT THE AREA SOUTHEAST OF LAS VEGAS...AS JUST DESCRIBED...NEAR THE TIME OF PEAK AFTERNOON HEATING. IT MAY ALSO ARRIVE JUST AS SW WINDS ALOFT STRENGTHEN IN RESPONSE TO THE APPROACHING UPPER LOW. BOTH GFS AND NAM DEPICT A TONGUE OF ENHANCED LIFTED INDICES...IN THE -4 TO -2 RANGE...WITH ENHANCED UPWARD OMEGAS AS WELL. BY THIS EVENING THE COOL POOL WILL DEEPEN ACROSS THIS AREA...DECREASING THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN MAY ALSO BE A PROBLEM TODAY IN THE NORTHERN MOUNTAINS AND FROM THE EAST SLOPES OF THE SANGRES SOUTHEASTWARD ACROSS PARTS OF THE EAST CENTRAL AND SOUTHEAST PLAINS. HOWEVER...THE THREAT FOR HEAVY RAIN WILL INCREASE FURTHER TONIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS MOIST SOUTHWEST FLOW ALOFT OVERRUNS PERSISTENT AND DEEPENING UPSLOPE FLOW IN THE LOW LEVELS. HPC PROGS DEPICT NEAR AN INCH OF RAIN TONIGHT ACROSS MUCH OF THE PLAINS...WITH A BULLS EYE AROUND 1.5 INCHES CENTERED NEAR ROY...CONCHAS LAKE AND TUCUMCARI. RAIN CHANCES SHOULD BEGIN TO TREND DOWNWARD IN SOME AREAS ON THURSDAY SINCE THE FORCING WITH THE FRONT WILL BEGIN TO DECREASE AND THE UPPER LOW WILL CONTINUE TO FILL. HOWEVER...MODEST LOW LEVEL UPSLOPE FLOW AND OROGRAPHIC LIFT IN PERSISTENT SOUTHWEST FLOW ALOFT SHOULD ALLOW NUMEROUS RAIN SHOWERS AND THUNDERSTORMS TO FORM OVER THE CENTRAL MOUNTAIN CHAIN AND DRIFT NORTHEASTWARD ONTO THE ADJACENT HIGH PLAINS. THE LATEST GFS INDICATES ENOUGH SHEAR AND INSTABILITY FOR ANOTHER THREAT OF SEVERE THUNDERSTORMS IN THE CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND ACROSS THE SOUTHEAST PLAINS THURSDAY AFTERNOON AND POSSIBLY INTO THURSDAY EVENING. THE NAM SHOWS THE AXIS OF STRONGER INSTABILITY MORE OVER THE LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL MOUNTAINS...AND THIS COULD VERIFY IF THE LOW LEVEL COOL POOL REMAINS TOO DEEP ALONG THE EAST SLOPES. AFTER WELL BELOW NORMAL TEMPERATURES TODAY AND THURSDAY... TEMPERATURES WILL REBOUND FRIDAY THROUGH THE WEEKEND AS PRECIPITATION CHANCES GRADUALLY DECREASE. A WEAKER TROUGH WILL CROSS THE ROCKIES FRIDAY NIGHT THROUGH SATURDAY OR SATURDAY NIGHT...KEEPING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND. SUNDAY AND MONDAY THE ECMWF DROPS ANOTHER TROUGH SOUTHEASTWARD THROUGH THE ROCKIES AND SUGGESTS IT MAY BE DEEP ENOUGH TO CONTINUE TO TRIGGER PRECIPITATION. HOWEVER...THE GFS IS LESS DEEP WITH THE SYSTEM AND TRACKS IT MAINLY ACROSS THE NORTHERN ROCKIES. BOTH MODELS THEN AGREE ON WARMER AND DRIER WEATHER TUESDAY THROUGH THE MIDDLE OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER THE ROCKY MOUNTAIN STATES. 44 .AVIATION... ACTIVE WEATHER TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING IMPACTING WEST AND SOUTH CENTRAL AREAS WITH BRIEF MVFR CIGS AND VSBYS. STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS TODAY AND INTO THE RIO GRANDE VALLEY TO THE CONTINENTAL DIVIDE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH THE MOST CONCENTRATION OVER THE EAST. POTENTIAL THIS AFTERNOON AND EVENING FOR TORRENTIAL DOWNPOURS AT ANY TAF SITE AND SEVERE WEATHER ACROSS THE EAST CENTRAL PLAINS... PRODUCING IFR TO LIFR CIGS AND VSYBS AND MOUNTAIN OBSCURATIONS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ .FIRE WEATHER... ACTIVE WEATHER TODAY THROUGH THURSDAY AS A STRONG BACKDOOR COLD FRONT PLUNGES SOUTH ACROSS THE EASTERN PLAINS TODAY AND THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN LATER TONIGHT INTO EARLY THURSDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARD TO THE TIMING OF THE FRONT PER THE GFS AND NAM-WRF GUIDANCE BUT WILL LEAN TOWARD THE FASTER NAM-WRF AGAIN THIS FORECAST PACKAGE. SCATTERED SHOWERS AND STORMS ALREADY FIRING OVER WESTERN AND SOUTH CENTRAL AREAS EARLY THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP FROM THE EAST SLOPES OF THE CENTRAL MOUNTAINS NORTH AND EAST ACROSS THE EASTERN HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR HEAVY DOWNPOURS...LOCALIZED FLOODING...HAIL AND DOWNBURST WINDS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS. A MODERATE TO STRONG EAST CANYON WIND EVENT IS ANTICIPATED LATER TONIGHT INTO THURSDAY ESPECIALLY WITHIN THE ALBUQUERQUE METRO AREA. WINDS MAY BRIEFLY REACH ADVISORY LEVELS. A SIGNIFICANT MOISTURE SURGE IS ANTICIPATED BEHIND THE FRONT WITH EXCELLENT OVERNIGHT RECOVERIES AREA WIDE. WIDESPREAD SHOWERS AND STORMS WILL OCCUR ACROSS CENTRAL AND EASTERN AREAS TONIGHT INTO THURSDAY WITH SCATTERED ACTIVITY IN THE WEST. MINIMUM RH VALUES THURSDAY WILL BE IN THE 3S AND 40S IN THE WEST AND 50S TO NEAR 70 IN THE EAST. GOOD TO EXCELLENT HUMIDITY RECOVERIES THURSDAY NIGHT. IT APPEARS THAT MORE OF A WESTERLY FLOW WILL TAKE SHAPE BY FRIDAY AND ESPECIALLY THIS WEEKEND WITH DRYING CONDITIONS AND TEMPERATURES RETURNING TO NEAR OR SLIGHTLY ABOVE NORMAL OVER THE EAST. A WEAK BACKDOOR COLD FRONT MAY BRUSH THE NORTHEAST PLAINS ON SUNDAY WITH A TEMPORARY DROP IN MAXIMUM TEMPERATURES. ONLY ISOLATED SHOWERS AND STORMS WILL BE FORECAST FROM FRIDAY THROUGH THE MIDDLE OF NEXT WEEK...WITH THE EASTERN PLAINS MOSTLY FAVORED FOR ANY CONVECTION. CHJ && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 75 52 72 50 / 30 30 30 20 DULCE........................... 70 44 66 42 / 40 40 40 30 CUBA............................ 66 46 65 45 / 50 50 50 40 GALLUP.......................... 71 46 70 46 / 40 30 30 20 EL MORRO........................ 68 44 66 42 / 40 30 40 30 GRANTS.......................... 71 47 68 45 / 40 40 50 30 QUEMADO......................... 72 46 72 46 / 40 30 30 20 GLENWOOD........................ 82 53 81 53 / 30 30 20 10 CHAMA........................... 63 40 60 36 / 40 50 50 40 LOS ALAMOS...................... 61 48 63 47 / 50 50 40 30 PECOS........................... 63 46 63 45 / 50 80 50 40 CERRO/QUESTA.................... 66 43 62 39 / 50 60 50 40 RED RIVER....................... 58 37 54 35 / 60 90 60 50 ANGEL FIRE...................... 57 37 56 34 / 60 80 60 40 TAOS............................ 66 46 65 43 / 50 60 40 30 MORA............................ 58 44 59 43 / 60 90 60 50 ESPANOLA........................ 70 49 70 50 / 40 50 40 30 SANTA FE........................ 66 48 67 47 / 50 60 50 40 SANTA FE AIRPORT................ 70 51 69 50 / 50 50 50 30 ALBUQUERQUE FOOTHILLS........... 74 54 72 53 / 40 30 30 30 ALBUQUERQUE HEIGHTS............. 75 56 73 55 / 40 30 30 30 ALBUQUERQUE VALLEY.............. 79 54 75 53 / 40 30 30 30 ALBUQUERQUE WEST MESA........... 78 54 75 53 / 40 30 30 30 LOS LUNAS....................... 79 53 76 53 / 40 30 30 30 RIO RANCHO...................... 78 55 74 54 / 40 30 30 30 SOCORRO......................... 80 56 78 55 / 30 30 30 30 SANDIA PARK/CEDAR CREST......... 73 44 68 46 / 40 60 50 50 TIJERAS......................... 73 51 69 50 / 40 60 50 40 MORIARTY/ESTANCIA............... 70 49 66 48 / 50 70 50 50 CLINES CORNERS.................. 68 47 60 47 / 50 80 60 50 GRAN QUIVIRA.................... 73 49 69 50 / 40 50 50 40 CARRIZOZO....................... 81 54 74 55 / 30 40 40 30 RUIDOSO......................... 69 50 64 50 / 40 50 50 50 CAPULIN......................... 61 43 57 44 / 60 90 40 30 RATON........................... 66 45 62 45 / 60 90 50 40 SPRINGER........................ 69 48 62 47 / 60 80 40 30 LAS VEGAS....................... 64 45 61 45 / 60 90 50 40 CLAYTON......................... 66 47 59 50 / 60 90 50 30 ROY............................. 64 48 60 50 / 60 80 50 30 CONCHAS......................... 73 54 65 55 / 50 80 40 30 SANTA ROSA...................... 77 50 66 53 / 50 70 40 40 TUCUMCARI....................... 76 53 64 56 / 50 80 50 30 CLOVIS.......................... 76 54 64 51 / 50 70 50 30 PORTALES........................ 77 55 66 52 / 50 70 50 30 FORT SUMNER..................... 81 55 67 55 / 50 70 40 40 ROSWELL......................... 86 62 72 59 / 40 50 50 40 PICACHO......................... 80 57 69 55 / 40 50 50 50 ELK............................. 76 53 67 53 / 40 50 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52
Hazardous weather outlook, Sep 14, 5:53 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT WED SEP 14 2011 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A POTENT BACK DOOR COLD FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY CROSSING THE CENTRAL AND SOUTHERN ROCKIES WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN TODAY AND ESPECIALLY TONIGHT. THE HEAVIEST RAIN WILL FAVOR THE NORTHERN MOUNTAINS AND PARTS OF EAST CENTRAL AND NORTHEAST NEW MEXICO THIS AFTERNOON...THEN MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN SHOULD RECEIVE FROM 0.5 TO 1.5 INCHES OF RAIN TONIGHT. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WITH THE POTENTIAL FOR FLASH FLOODING. FURTHER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF LAS VEGAS TO AROUND CONCHAS...SANTA ROSA...FORT SUMNER...CLOVIS AND PORTALES THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS CENTRAL AND NORTHERN NEW MEXICO ON THURSDAY. SOME THUNDERSTORMS MAY TURN SEVERE THURSDAY AFTERNOON AND POSSIBLY INTO THE EVENING ACROSS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND LOWER RIO GRANDE VALLEY. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS IN SAN MIGUEL...GUADALUPE...QUAY DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. SPOTTER ACTIVATION MAY ALSO BE REQUIRED THURSDAY AFTERNOON AND EARLY EVENING IN GUADALUPE...TORRANCE...SOCORRO...LINCOLN AND SOUTHWEST CHAVES COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, Sep 14, 1:16 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 PM MDT WED SEP 14 2011
NMZ508-141945-
SOUTHWEST MOUNTAINS-
116 PM MDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CATRON COUNTY THROUGH
145 PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GILA HOT SPRINGS...OR ABOUT 21
MILES NORTH OF SILVER CITY...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...GILA HOT SPRINGS AND
BEAVERHEAD.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3347 10799 3321 10799 3320 10800 3319 10838
3346 10839
TIME...MOT...LOC 1916Z 210DEG 28KT 3312 10820
GUYERSpecial weather statement, Sep 14, 2:07 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT WED SEP 14 2011 NMZ533-142030- GUADALUPE COUNTY- 207 PM MDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH 230 PM MDT... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF SANTA ROSA...MOVING NORTH AT 10 MPH. PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 40 BETWEEN MILE MARKERS 277 AND 295...AND CUERVO. FUNNEL CLOUDS ARE POSSIBLE IN THE VICINITY OF THIS THUNDERSTORMS. LOCALIZED DAMAGE TO LIGHTWEIGHT STRUCTURES SUCH AS OUT BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE BRANCHES AND STREET SIGNS...IS POSSIBLE. && LAT...LON 3500 10471 3514 10429 3495 10431 3490 10470 TIME...MOT...LOC 2006Z 197DEG 10KT 3498 10454 GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:16 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Sep 14, 2:07 PM MDT | Special Weather Statement | ABQ | Guadalupe | 23 min |
| Sep 14, 2:26 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 34 min |
| Sep 14, 2:52 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay | 83 min |
| Sep 14, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 39 min |
| Sep 14, 3:23 PM MDT | Special Weather Statement | ABQ | Valencia | 37 min |
| Sep 14, 3:27 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Sep 14, 3:48 PM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| Sep 14, 3:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt, San Miguel | 64 min |
| Sep 14, 4:42 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 108 min |
| Sep 14, 4:53 PM MDT | Special Weather Statement | ABQ | Quay | 22 min |
| Sep 14, 5:09 PM MDT | Flash Flood Warning | ABQ | Quay | 3 hr |
| Sep 14, 5:43 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| Sep 14, 5:48 PM MDT | Special Weather Statement | ABQ | Colfax | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.